Drought, Aransas
- When
- February 1, 12:00 AM CST to February 29, 11:59 PM CST
- Where
- Aransas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
The month of February was characterized by above normal rainfall over the Coastal Bend and Mid-Coast regions and eastern portions of the Brush Country, while below normal rainfall occurred over the remainder of the Brush Country into the western part of the Victoria Crossroads. The highest rainfall occurred over the Coastal Bend with much lighter amounts over the northern Brush Country.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
The month of February was characterized by above normal rainfall over the Coastal Bend and Mid-Coast regions and eastern portions of the Brush Country, while below normal rainfall occurred over the remainder of the Brush Country into the western part of the Victoria Crossroads. The highest rainfall occurred over the Coastal Bend with much lighter amounts over the northern Brush Country. Rainfall amounts of 2 to 3 inches occurred over the coastal counties. Localized higher amounts above 6 inches were recorded over northern Jim Wells, northwestern Nueces, and eastern Calhoun Counties. Rainfall amounts between 1/4 to 1/2 inch occurred over northwest portions of La Salle and Webb Counties.
The exceptional drought, existing over much of South Texas at the start of the month, abated to severe status over the eastern portions of the Brush Country and Victoria Crossroads due to the above normal rainfall received during the month. By the end of the month, exceptional or extreme drought status existed over northern Webb and La Salle Counties, for the coastal counties of Kleberg, Nueces, San Patricio, Aransas, then north into Bee County.
Rainfall amounts were 1 to 2 inches above normal for the month over the Coastal Bend and Mid-Coast regions with localized areas over Jim Wells, Nueces, and Calhoun Counties with 3 to 5 inches above normal. Rainfall deficits from monthly normals of 1/2 to 1 1/2 inches occurred over the northern Brush Country into western portions of the Victoria Crossroads.
Soil moisture remained short over portions of the Brush Country while conditions improved over the Coastal Bend with the above normal rainfall. Runoff from rainfall helped fill livestock tanks in the Coastal Bend. Range land and pastures improved over much of South Texas with the rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jan 31, 11:31 PM CST, 29 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1131 PM CST TUE JAN 31 2012
.DISCUSSION...SEE AVIATION SECTION FOR 06Z TAFS.
&&
.AVIATION...WIDESPREAD FOG OVER THE COASTAL PLAINS AT THIS TIME
WILL SLOWLY ENVELOP THE WESTERN BRUSH COUNTRY BY 08-09Z. VLIFR
CONDITIONS EXPECTED ACROSS SOUTH TEXAS IN DESNE FOG THROUGH 15-16Z
PERIOD WEDNESDAY. CONDITIONS WILL IMPROVE TO VFR BY 17-18Z EXCEPT
FOR THE VICTORIA CROSSROADS WHERE MVFR CEILINGS WILL PERSIST INTO
THE AFTERNOON. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG A
WEAK BOUNDARY OVER THE VICTORIA CROSSROADS BUT ONLY MENTIONED
SHOWERS IN THE VICINITY IN THE AFTERNOON. CONDITIONS WILL
DETERIORATE AGAIN IN THE EVENING FOR THE COASTAL PLAINS WITH
LIFR/VLIFR VSBYS/CEILINGS EXPECTED BY 03-04Z THURSDAY.
&&
.PREV DISCUSSION... /ISSUED 949 PM CST TUE JAN 31 2012/
DISCUSSION...AREAS OF FOG ARE ALREADY DEVELOPING OVER THE COASTAL
PLAINS ESPECIALLY IN THE VICTORIA AREA. WITH LIGHT WINDS AND VERY
MOIST BOUNDARY LAYER...SHOULD SEE AREAS OF DENSE FOG THROUGH THE
NIGHT INTO THE MID MORNING HOURS ACROSS ALL OF SOUTH TEXAS. WILL
BEGIN DENSE FOG ADVISORY AT 04Z FOR VICTORIA CROSSROADS...AT 06Z
FOR THE REST OF THE COASTAL BEND INTO THE EASTERN BRUSH COUNTRY
AND 08Z FOR THE WESTERN BRUSH COUNTRY. WILL SHOW THE EXPIRATION
TIME OF 16Z FOR ALL AREAS ALTHOUGH THERE MAY BE IMPROVEMENT BEFORE
THAT FOR THE SOUTHERN COASTAL BEND BUT WILL NOT GET TOO CUTE WITH
THE ADVISORY FOR NOW.
MARINE...FOG ALREADY REDUCING VISIBILITIES TO 1/2 MILE AT MATAGORDA
BAY AND PORT ARANSAS IS APPROACHING 1 MILE VSBY. ISSUED DENSE FOG
ADVISORY FOR THE BAYS AND NEARSHORE WATERS UNTIL 18Z WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 63 79 63 77 65 / 10 10 10 20 20
VICTORIA 61 77 60 75 63 / 10 20 10 20 20
LAREDO 63 83 65 82 64 / 10 10 10 20 20
ALICE 63 82 62 79 64 / 10 10 10 20 20
ROCKPORT 66 75 65 72 64 / 10 20 10 20 20
COTULLA 59 79 62 77 62 / 10 10 10 20 20
KINGSVILLE 63 82 63 80 65 / 10 10 10 20 20
NAVY CORPUS 65 75 65 74 64 / 10 10 10 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...DENSE FOG ADVISORY UNTIL 10 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: ARANSAS...BEE...DUVAL...JIM WELLS...KLEBERG...LIVE
OAK...MCMULLEN...NUECES...SAN PATRICIO.
DENSE FOG ADVISORY UNTIL 10 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: CALHOUN...GOLIAD...REFUGIO...VICTORIA.
DENSE FOG ADVISORY UNTIL 10 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: LA SALLE...WEBB.
GM...DENSE FOG ADVISORY UNTIL 10 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM.
&&
TMT/89...AVIATIONHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 555 AM CST TUE JAN 31 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 555 AM CST TUE JAN 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT FOR ALL INLAND AREAS THROUGH 9 AM. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON...WHICH COULD PRODUCE WIND GUSTS TO 45 MPH. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP LATE THIS WEEKEND OVER THE WEEKEND IN THE WAKE OF A COLD FRONT PASSAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/RH
The national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 367707, 367708, 367709, 367710, 367712, 367713, 367714, 367715, 367716, 367717, 367718, 367719, 367720, 367721, 367722.